Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 64, NWS Gaylord, MI

October 14, 2015

NWS Gaylord, MI issued this small craft advisory at Oct 14, 2015, 4:22 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2015, 4:22 AM EDT (08:22 UTC)
Expired
Oct 14, 2015, 11:00 AM EDT
In force
7 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WHUS73 KAPX 140822
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EDT WED OCT 14 2015

LHZ347-348-141500-
/O.CAN.KAPX.GL.W.0034.000000T0000Z-151014T0900Z/
/O.NEW.KAPX.SC.Y.0064.151014T0822Z-151014T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
422 AM EDT WED OCT 14 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-140930-
/O.CAN.KAPX.SC.Y.0063.000000T0000Z-151014T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
422 AM EDT WED OCT 14 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 4:14 AM EDT, 8 minutes earlier.

Area forecast discussion, Oct 14, 4:14 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EDT WED OCT 14 2015

CORRECTED WATCH/WARNING/ADVISORIES SECTION

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 412 AM EDT WED OCT 14 2015

HIGH IMPACT WEATHER: NONE.

SYNOPTIC PATTERN AND OBSERVATIONS: UPPER LEVEL TROUGHING AND COLD
AIR IS IN PLACE ACROSS THE REGION...WITH ONE SHORTWAVE/QG FORCING AND
ASSOCIATED COLD FRONT EAST OF US. THIS HAS PUT A DAMPER ON THE
AMOUNT OF NW FLOW LAKE EFFECT RAIN SHOWERS OUT THERE...WITH THE BEST
BANDING FROM LONGEST FETCH THROUGH GRAND TRAVERSE BAY...CONNECTED
BACK TO LAKE SUPERIOR. ELSEWHERE...RAIN CHANCES HAVE DWINDLED. SKIES
WERE MOSTLY CLOUDY WITH CHILLY TEMPERATURES MAINLY IN THE 40S. LAKE
EFFECT CLOUDS WERE TRYING TO ERODE ACROSS WESTERN LAKE SUPERIOR AS
SFC RIDGING...AND CLOUD BEARING WAA DUE TO BACKING FLOW WAS PUSHING
EASTWARD. ANOTHER SHORTWAVE...ENHANCED CLOUDS NORTH OF A WARM
FRONT AND...AND ASSOCIATED LIGHT PRECIPITATION WAS SEEN PROGRESSING
SE TOWARD NRN LAKE SUPERIOR.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

NNW FLOW LAKE EFFECT RAINS WILL CONTINUE THROUGH THIS MORNING IN
MOSTLY CLOUDY SKIES...BUT LOW LEVEL WINDS WILL BACK AROUND MORE
WESTERLY THROUGH THE DAY...AHEAD OF THE AFOREMENTIONED SHORTWAVE AND
WARM FRONT. A SECOND WAVE WAS SEEN CLOSE BEHIND...AND THAT ONE WILL
TRACK ACROSS LAKE SUPERIOR TONIGHT. NO REASON TO THINK THAT ALL
LAKE EFFECT WILL END...WITH AT LEAST SOME SPORADIC LIGHT SHOWERS
BECOMING INCREASINGLY FOCUSED OVER LAND...AS THEY SHIFT NORTHWARD
DUE TO THE BACKING FLOW...FOCUSING PRIMARILY ACROSS FAR NRN LOWER
AND CHIPPEWA COUNTY THIS AFTERNOON. THE ARRIVAL OF THE TWO WAVES
TODAY AND TONIGHT...WILL WAVER THE LOW LEVEL COLD AIR FLOW FROM WSW
TO WNW RESULTING IN SPOTTY LIGHT SHOWERS ACROSS THE SAME AREAS.
THERE WILL HOWEVER BE SOME LOW LEVEL WAA INTO THE LAKE EFFECT THAT
MAY VERY WELL END ALL SHOWERS FOR A TIME THIS AFTERNOON WITH
INCREASING SUNSHINE AWAY FROM THE LAKE EFFECT REGIMES...FROM WEST TO
EAST...BEFORE COLDER TEMPERATURES RETURN...RESULTING IN THE
POSSIBILITY FOR NOCTURNAL REDEVELOPMENT THIS EVENING. EITHER
WAY...IT WILL BE LIGHT. THE MAIN WEATHER STORY THROUGH TONIGHT IS
CHILLY AND MAINLY DREARY FOR MOST. HIGHS TODAY IN THE LOWER TO
MIDDLE 50S WITH LOWS TONIGHT IN THE 40S FOR MOST.

&&

.SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT)
ISSUED AT 412 AM EDT WED OCT 14 2015

...A LITTLE MILDER THEN REALLY CHILLY...

WE START OFF THE PERIOD WITH NEARLY ZONAL FLOW IN PLACE WHICH WILL
RESULT IN SEASONABLE TEMPERATURES THURSDAY. HOWEVER...THIS SETUP
WILL QUICKLY CHANGE LATE THURSDAY INTO THE WEEKEND AS A SERIES OF
SHORT WAVES WILL REINFORCE A LONG WAVE TROUGH ACROSS THE REGION.
THESE WAVES WILL BRING PROGRESSIVELY COLDER AIR INCREASING OVER LAKE
INSTABILITY YIELDING LAKE EFFECT RAIN AND EVENTUALLY INLAND RAIN AND
SNOW SHOWERS. THE WET FLAKES COULD MIX IN AS EARLY AS FRIDAY
AFTERNOON BUT MORE LIKELY STARTING FRIDAY NIGHT. THE FLOW WILL BE
SOMEWHERE BETWEEN NW AND NNW. IN ADDITION...THE COLD AIR WILL RESULT
IN 700-500 MB LAPSE RATES APPROACHING AN IMPRESSIVE 8C LATER
THURSDAY INTO THURSDAY NIGHT WHICH COULD SPARK CONVECTIVE SHOWERS
JUST ABOUT ANYWHERE.

&&

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 412 AM EDT WED OCT 14 2015

...AN UNSEASONABLY COOL WEEKEND THEN WARMING UP EARLY NEXT WEEK...

THE UPPER LEVEL TROUGH REMAINS ANCHORED ACROSS THE REGION THROUGH
THE WEEKEND DELIVERING MORE COLD AIR INTO THE REGION. IN
ADDITION...AT LEAST A COUPLE MORE SHORT WAVES WILL HELP INCREASE LAKE
EFFECT SHOWER COVERAGE THROUGH AT LEAST SATURDAY NIGHT WHICH MAY
EVEN EXTEND INTO SUNDAY MORNING AS WELL. STILL EXPECT SNOW SHOWERS
TO MIX IN WITH RAIN SHOWERS INLAND AS 850 MB TEMPS DROP TO BETWEEN -
6 AND -8C. HEIGHTS REALLY BEGIN TO INCREASE SUNDAY NIGHT INTO MONDAY
WITH WARM ADVECTION DRIVEN RAIN SHOWERS POSSIBLE MONDAY. RAIN SHOWER
CHANCES WILL CONTINUE INTO TUESDAY AS A SLOW MOVING COLD FRONT AND
POSSIBLE WAVE APPROACH FROM THE NORTHWEST. TEMPERATURES WILL REMAIN
WELL BELOW NORMAL THROUGH THE WEEKEND THEN REBOUND TO ABOVE NORMAL
BY TUESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 126 AM EDT WED OCT 14 2015

...TEMPORARY MVFR CIGS AND LAKE EFFECT RAINS...

SFC LOW PRESSURE AND THE ASSOCIATED UPPER TROUGH WAS PUSHING
FURTHER NE OF NRN MICHIGAN...BUT LOW LEVEL WINDS REMAINED COLD
AND SLIGHTLY CYCLONIC FOR CONTINUED LAKE EFFECT RAIN SHOWERS.
THESE WERE GENERALLY LIGHT IN NATURE WITH MINIMAL RESTRICTION ON
VSBY...BEST CHANCE FOR MVFR VSBY AT TVC. AS WE HEAD THROUGH
WEDNESDAY MORNING...WINDS BACK MORE WESTERLY WITH ANY LIGHT LAKE
EFFECT TARGETING PLN...BUT TRENDS THROUGH THE AFTERNOON WILL BE
FOR ENDING THE SHOWERS WHILE CLEARING TAKING PLACE ACROSS MBL/TVC.
OUTSIDE OF SOME SCT-BKN VFR CLOUDS WEDNESDAY EVENING...SKIES WILL
CLEAR THROUGH THE NIGHT.

WINDS WILL REMAIN GUSTY AT TIMES THROUGH THE NIGHT AND
MORNING...BUT A LOOSER GRADIENT BUILDING IN THROUGH WEDNESDAY WILL
TAPER WIND SPEEDS.

&&

.MARINE...
ISSUED AT 412 AM EDT WED OCT 14 2015

...WINDS TEMPERING...

WINDS ARE ALREADY TAPERING TO SOME DEGREE AS THE TIGHTER PRESSURE
GRADIENT LOOSENS UP A BIT. WILL END ALL GALE WARNINGS AND MOST ALL
ADVISORIES...LEAVING THE PRESQUE ISLE AREA AS THE ONLY NEARSHORES
WITH AN ADVISORY. WINDS PICK UP A BIT LATE THIS AFTERNOON AND
TONIGHT WITH THE PASSAGE OF UPPER LEVEL DISTURBANCES...AND WILL
LIKELY RESULT IN ADDITIONAL ADVISORIES AS WE REMAIN UNSTABLE OVER
THE LAKES. WE ARE GOING TO HAVE TO LIKELY DEAL WITH A MYRIAD OF
ADVISORIES THROUGH THE WORK WEEK....AS WE REMAIN IN A TIGHT ENOUGH
GRADIENT WITH CONTINUED OVERLAKE INSTABILITY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LHZ347-348.

LM...NONE.
LS...NONE.

&&

NEAR TERM...DICKSON
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
AVIATION...DICKSON
MARINE...DICKSON
Hazardous weather outlook, Oct 14, 4:15 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
415 AM EDT WED OCT 14 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-150815-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
415 AM EDT WED OCT 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.